MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intimal Dissection (1333)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the samples were not returned from the user facility; therefore, device evaluations are unable to be performed.The lot history review could not be conducted because the lot number, although requested, was not available from the user facility.The dhr review also was not conducted because the facility did not provide the lot number.Conclusion: the actual samples were not returned for evaluation.The dhr review was not conducted because the facility did not provide the lot number.Based on the instructions for use (ifu), the occurrence of dissection is an inherent risk of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported through a literature article that during the index procedure, three lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion in the superficial femoral artery (sfa) and popliteal artery.After systemic anticoagulation with heparin, the lesion was crossed intraluminally with a v-18 control wire guidewire (boston scientific, marlborough, mass) and a spider embolic protection device (medtronic, marlborough minn) was deployed in the distal popliteal artery.A distal filter was used because multiple filling defects seen on duplex ultrasound (dus) presented a potential embolic source.Sfa and popliteal artery were pre-dilated with an armada 0.018-inch 3mm x 200mm balloon and an armada 0.018-inch 5mm x 200mm balloon (abbott vascular, abbott park iii).Then, the lesions were treated with three lutonix dcb's (c.R.Bard, murray hill, nj).The lengths of the balloons were 5mm x 150mm, 5mm x 150mm, and 8mm x 50mm.Digital subtraction angiography demonstrated a new flow-limiting dissection in distal sfa after angioplasty.A 6mm x 80mm eluvia drug-eluting stent (boston scientific) was placed to cover the dissection with primary complete expansion.There was an excellent final angiographic result with no residual stenosis in the sfa.The lutonix dcb's were discarded by the user facility.No further adverse patient outcomes were reported.This is one of three products involved with the reported event and the associated manufacturer¿s report numbers are 3006513822-2019-00032 and 3006513822-2019-00033.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8387883
Report Number3006513822-2019-00031
Device Sequence Number297700
Product Code ONU
UDI-Device Identifier00801741088759
UDI-Public(01)00801741088759
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,literatur
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9004
Device Catalogue Number9040413500150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2019
Initial Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR